We present a patient with an acute kidney injury thought secondary to acute interstitial nephritis as a result of vedolizumab maintenance therapy for Crohn’s disease. This appears to be a rare but serious side effect in patients receiving this treatment which clinicians should consider in the event of renal dysfunction.
- Crohn's disease
- renal system
- acute renal failure
- unwanted effects/adverse reactions
Statistics from Altmetric.com
Contributors JPS identified the case and proposed the manuscript. Following this, he was involved in the review and editing of the manuscript. He provided specialist input from the gastroenterology perspective of the patient case. RP provided specialist renal input directing the discussion of the case, interpreting the results of the patient’s investigations and the relevant differential diagnoses of the case. He was also involved in the review and editing of the manuscript following each draft prior to submission. DK reviewed the pathology and identified the most appropriate slides to include. Annotation of the slides and interpretation was also provided by him. NS was involved in writing the initial draft of the manuscript. He was then involved in editing the manuscript with input from JPS, RP and DK in their respective areas and submitting the case.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.